Hair Loss Treatments
Hair Loss & Alopecia Information, Support, and Treatments
Results 1 to 6 of 6
  1. #1
    Junior Member
    Join Date
    Apr 2012
    Posts
    2

    Hair Thinning/Loss

    Hello, I created an account on this website for some assistance because I am at a loss for words. I just came back from an appointment with a dermatologist only to be told what I already assumed. I thought that the dermatologist would perform tests and the such to get a more accurate answer for my issue. Instead, he simply looked at my head and went "Yep, you're going to lose it." So, I go, "Okay...so, what steps can I take to assist with my hair loss?". He tells me that I should try Rogaine. He did not explain what this was, and said to give it a shot. However, I'm reluctant to try something when I don't even know what's causing my hair loss. I've already verified that this issue does not run in my genes, so it's got to be something else. He never asked me what my diet consisted of or if I'm getting enough sleep (which, by the way, I try to keep on top of those two) to name a few. I told him that I've been having itchy scalp and some pimples on the top portion where I've been thinning. He simply replies, "That has nothing to do with it."

    I've been thinning on the top portion of my scalp for a while now and it seems to be getting a tidbit worse. I want to know how I can stop the process and possibly regrow a portion so it does not look as bad. I know there aren't exactly any cures out there for hair loss, but I'm looking for anything that can alleviate this. Do you guys recommend me scheduling with a different dermatologist? I left the doctor's office feeling more stressed about my issue than I already was prior to the visit.

  2. #2

    Re: Hair Thinning/Loss

    typical of a dermatologist isn't it....you might need to go to a dr that specifically works with hairloss a general dermatologist normally doesn't know much about it other than heredity, propecia and minoxidil that's all they'll recommend...

    so try another specific hair loss doc. and determine if you want to go the propecia route...it also sounds like you have some skin issues, i have had the same things some pimples and itching. I use head and shoulders shampoo and i use the conditioner, be sure to condition it has seemed to make a huge difference for me. others have said that a topical that might control itching would be also like hydrocortisone, i tried it but didn't really work

  3. #3
    Senior Member Thom's Avatar
    Join Date
    Dec 2010
    Posts
    1,014

    Re: Hair Thinning/Loss

    You caught it in time! Miserable bastard should have told you about finasteride. It's only available through prescription but most derms will prescribe it for you. It halts the hair loss so you can maintain what you have with possible re-growth. You can't maintain whatsoever without fin.

    For re-growth use the rogaine in conjunction with fin. In addition to that, it's reccommended you buy Nizoral anti-dandruff shampoo because it contains a mild anti-androgen (the stuff leading to hair loss) inhibitor and it reduces the baldness "itch" a lot of us get. We call that the "Big 3!"

    You should be okay with these.


    Here's a link to the success stories of people on big 3. Remember it will take some time but it sounds like you caught it in time.

    viewforum.php?f=30

  4. #4
    Senior Member Thom's Avatar
    Join Date
    Dec 2010
    Posts
    1,014

    Re: Hair Thinning/Loss

    Btw, I have the condition you have too....with the infection. Most dermatologists will tell you it's dandruff but they are imbeciles for the most part.

    The Nizoral helps that tremendously!

  5. #5
    Junior Member
    Join Date
    Apr 2012
    Posts
    2

    Re: Hair Thinning/Loss

    Thanks for the response guys. Now, with this finasteride that you speak of, I'm assuming Procepia is one of the brands? I've heard a lot of success stories about it. Also heard about Nizoral and thought about giving that a shot to stop my dandruff and itch. Head & Shoulders seem to have worsened my itch and dandruff so I don't really want to go back to that.

    Thanks again!

  6. #6
    Senior Member Thom's Avatar
    Join Date
    Dec 2010
    Posts
    1,014

    Re: Hair Thinning/Loss

    Yes, Propecia is 1mg finasteride but press the dermatologist for a prescription to generic fin which is 5mg and you cut into 1/4's.

    Dandruff shampoo worsened mine too. Go with Niz, what I do is use Niz every other day and leave it in for 5 minutes, rinse, than put more in for another 5 minutes. In a good couple of weeks the itch should calm down....it did for me.

    On my non-niz days I use an organic SLS-free shampoo. Most all shampoos, including head and shoulders, contain SLS (sodium laurel sulphate) which is also included in some de-greasing products. It may not harm everyone's scalps but for sensitive scalps like mine it's no good.

    These won't really re-grow hair but man does your scalp feel 100x better.

Similar Threads

  1. hair loss/thinning in asian males?
    By JJ1980 in forum Men's General Hair Loss Discussions
    Replies: 43
    Last Post: September 3rd, 2014, 02:24 AM
  2. 22 years old, hair loss and thinning
    By Thexkingofkings in forum Tell Your Story
    Replies: 4
    Last Post: June 24th, 2013, 03:46 PM
  3. Best Hair Loss Treatment for a 21 yr old with Thinning and Receding?
    By Rob irvy in forum Men's General Hair Loss Discussions
    Replies: 0
    Last Post: March 13th, 2013, 02:20 AM
  4. What do you use to hide your thinning hair loss or loss?
    By Evian in forum Men's General Hair Loss Discussions
    Replies: 1
    Last Post: February 4th, 2007, 11:14 AM
  5. Does thinning always lead to hair loss?
    By carmelo2005 in forum Men's General Hair Loss Discussions
    Replies: 1
    Last Post: November 15th, 2004, 10:19 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •